CHARLES D. COBAU, M.D., F.A.C.P.; ROBERT P. SHEON, M.D., F.A.C.P.; ALLAN B. KIRSNER, M.D.
To the editor: The introduction of cytotoxic drugs in the treatment of connective tissue disease has raised concern about the induction of hematologic and other malignancy in these patients (1). We report on a patient with rheumatoid arthritis and rheumatoid vasculitis who was treated with several cytotoxic drugs over a 5-year period and who subsequently developed acute granulocytic leukemia. For the last year of his life he was treated with azathioprine and prednisone, a combination of drugs previously implicated in the induction of neoplasia in renal allograft recipients (2).
A 67-year-old man developed rheumatoid arthritis in 1960 and rheumatoid vasculitis
Learn more about subscription options.
Register Now for a free account.
COBAU CD, SHEON RP, KIRSNER AB. Immunosuppressive Drugs and Acute Leukemia. Ann Intern Med. 1973;79:131–132. doi: 10.7326/0003-4819-79-1-131_2
Download citation file:
Published: Ann Intern Med. 1973;79(1):131-132.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only